MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT 3D ADVANCED; EMBOLIZATION COIL
Model Number 7110-0202-3D-A2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was returned with the pusher in two (2) pieces.The proximal end of the device remained in the dispenser coil.The pusher was severed distal of the pet transition zone.The stretch resistance wire knot was intact at both the proximal and distal knot sections.The implant coil remained intact.Based on the available information and evaluation of the returned device, the reported complaint for broken pusher can be confirmed.The wire used as an internal stretch resistance member was broken during use.It is possible that the force exerted during use exceeding the tensile stretch of the stretch resistance member, as evidenced by retraction of the pusher body coils that were stretched and broke, separating the pusher into two (2) pieces; however, the root cause cannot be determined.
 
Event or Problem Description
It was reported that treatment was performed on a 3mm anterior communicating artery aneurysm via the right internal carotid artery.An embolization coil was advanced quickly through the microcatheter without use of fluoroscopy and a slight "pop" was noted.Under fluoroscopy, the coil was found to have deployed in the aneurysm without use of the controller.As the pusher was retracted, the coil implant and distal pusher did not move.The proximal half of the pusher was removed from the microcatheter and it was noted to be fractured.The non-detached coil implant and fractured distal end of the pusher was carefully removed along with the microcatheter.All components of the coil were removed from the patient without incident.There was no reported intervention or patient injury.

Brand Name
HYDROSOFT 3D ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6577541
Report Number2032493-2017-00119
Device Sequence Number640572
Product Code HCG
UDI-Device Identifier00816777025364
UDI-Public(01)00816777025364(11)170401(17)220331(10)170401W9
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K080666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number7110-0202-3D-A2
Device Lot Number170401W9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2017
Initial Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight74